Geometriae Dedicata

, Volume 56, Issue 1, pp 103–113

The probability of generating a finite simple group

Authors

  • Martin W. Liebeck
    • Department of MathematicsImperial College
  • Aner Shalev
    • Institute of MathematicsHebrew University
Article

DOI: 10.1007/BF01263616

Cite this article as:
Liebeck, M.W. & Shalev, A. Geom Dedicata (1995) 56: 103. doi:10.1007/BF01263616

Abstract

We show that two random elements of a finite simple groupG generateG with probability → 1 as |G| → ∞. This settles a conjecture of Dixon.

Mathematics Subject Classifications (1991)

20P05 20G40

Copyright information

© Kluwer Academic Publishers 1995